Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online
Ask a Dentist   »  

Had treatment for wisdom tooth. On medicine. Experiencing night sweats. Is this normal?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I had treatment for a wisdom tooth this past Tuesday. He didn't completely remove it, rather used laser treatment to get rid of the infected area. I have been on 150 mg of clindamycin to treat pericoronitis for five days. (Four pills per day). However, I am still experiencing extreme night sweats. Is this normal? My dentist said this is normal and that I just need to stay the course on the antiobiotic. The sweats are extreme and I just want to make sure everything is okay?
Posted Wed, 8 Aug 2012 in Dental Health
Answered by Dr. Ram Choudhary 44 minutes later

Welcome to healthcare magic!

Pericoronitis is the infection of deeper layer of tooth and with laser therapy it does not seem to be a challenging infection threat.
But you clinical status post procedure is speaking the contrary.
Sweating is important systemic sign of infection and should not be ignored when definite source of infection is there.
Clindamycin dose needs to be 300mg TDS and
I would also suggest to add tab. Cefixime 200 BD to cover gram negative organisms because those are also a possibility.
Take tab. Acetaminophen 500mg TDS/SOS if malaise and fever is a trouble.

I hope this advise would be helpful for you.

Still if you have any queries or doubts, please write me back,
I would be happy to solve them.

Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor